Predicting optimal lengths of random knots

Détails

ID Serval
serval:BIB_55DA3B2D11FC
Type
Article: article d'un périodique ou d'un magazine.
Collection
Publications
Institution
Titre
Predicting optimal lengths of random knots
Périodique
Letters in Mathematical Physics
Auteur(s)
Dobay A., Dubochet J., Sottas P.E., Stasiak A.
ISSN
0377-9017
Statut éditorial
Publié
Date de publication
2001
Peer-reviewed
Oui
Volume
55
Numéro
3
Pages
239-247
Langue
anglais
Résumé
In a thermally fluctuating long linear polymeric chain in a solution, the ends, from time to time, approach each other. At such an instance, the chain can be regarded as closed and thus will form a knot or rather a virtual knot. Several earlier studies of random knotting demonstrated that simpler knots show a higher occurrence for shorter random walks than do more complex knots. However, up to now there have been no rules that could be used to predict the optimal length of a random walk, i.e. the length for which a given knot reaches its highest occurrence. Using numerical simulations, we show here that a power law accurately describes the relation between the optimal lengths of random walks leading to the formation of different knots and the previously characterized lengths of ideal knots of a corresponding type.
Mots-clé
knots, polymers, scaling laws, DNA, random walks, biophysics
Web of science
Création de la notice
24/01/2008 10:25
Dernière modification de la notice
20/08/2019 14:10
Données d'usage